06 January 2011

BIRTHDAY RUN and FAT ASS REMINDERS


BIRTHDAY RUN

During the past few days, I was thinking of what to do with my birthday leave (06 January). It is a  privilege in our company (CDC) which must be availed of generally on the birth day itself. So what would be the best way to spend it than by running, that is running the mileage the same as my age. So today I ran 41K (am still young ... young-at-heart:) and my time on the road allowed me plenty of time to think (which I never do during races. My mind seems to stop thinking) about FAT ASS 2011, BDM160, UTMB, etc. Of course, I spent this day as well with my family. Another thought that crossed my mind was how I could have failed to run the distance equals my age during my past birthdays. I should have started 12 years ago when it was way manageable. So to those young and young-at-heart runners out there, you might want to start doing this as a habit. It is satisfying. I wonder if I could continue doing this when I reached 60-70 years of age. (Laugh). Hmm. Time will tell.

Lastly, my gratitude to those who greeted me today. Thank you so much. Now onto FAT ASS again.

FAT ASS REMINDERS

1. Too cold during the night and especially in the wee hours in the morning. Please bring thick clothes (especially if you decide to sleep or rest for a while), bonnet or hat. If you are planning to sleep, it is advisable to bring blankets and sleeping mats. Also, pack lip balm and moisturizers to avoid chaffing.

2. We have limited tents and table. So please bring a tent if you can manage for your own use. Chairs are available on the other hand. We will put up a dining area near the food station so runners can eat well. Please be considerate and allow the others to use it also once you are done.

3. We have been officially informed that the Aerobics Gym (for rest/sleep, shower, calls of nature, etc.) "may" only be available during daytime. However, we will try our best to have it opened from 6AM (Sat) to 6AM (Sun). We all understand that the critical hours are from 6PM (Sat) to 6AM (Sun). The authorities might have thought that this is just a day event. On your behalf, we will seek a reconsideration. The prospect of the reconsideration being granted is high. In the meantime, please plan accordingly.

4. All runners must register and submit the waiver. The waiver should be printed and given before your event. We only accept waivers that are in writing and personally signed by the runners. Waiver sent by email will not do.

5. We have managed to get discounts from some hotels inside Clark. If you are interested, you may email me.

6. Hot and cold water dispensers (limited contents though), single-burner electric oven, among others, will be available at the food station. For run bibs, we have additional pins (limited numbers) from last year's edition. Just ask if you need some.

7. Please park your car only at the designated parking lot as shown in this map: http://1.bp.blogspot.com/_afGSvs-cKjA/TPyc_6JdHuI/AAAAAAAAAeU/QJJQ-8Fy0w4/s1600/parade+(2).jpg. This alone can accomodate 100 vehicles. Police authorities have been informed of this event. So for your own security, park only here. In the event this space is not enough, parking B is available which is just across the Parade Ground along the Ninoy Aquino St.

8. On the loop recording and to avoid congestion at the checkpoint, we have decided to divide the 24 and 12-hour runners each into 3 groups and 6 hours into 2. So all you have to do once you reach the checkpoint is to find your category (24, 12 or 6 hours) then bib number. Log sheets will be posted on several boards.

9. There will only be one digital clock (due to budget restraint unless some Samaritan would want to lend one) and the countdown will be from 24:00 until it reaches 00:00. Regardless of the hour you start, you should log in and write your start based on the time on the clock. For instance, if you came in late and started at 6:30AM, then write the time 23:30 on your log sheet then repeat as you make your loop. That simple.

10. This is very important! Only loop recording with time, signature of the runner and authentication by the organizers or its official representatives will be counted unless the organizers deem it otherwise. This is of course on the assumption that runners would want to count their number of loops as opposed to runners who would just be concerned on the time on their feet. No worries.  
 
11. There will be a short briefing and demonstration 10-15 minutes before the event especially for the above items 8 to 10.

12. If you want to buy some supplies like sports drinks, etc., there are 24-hour (ultra also!:) stores near (walking-distance) the loop. These are 7-Eleven and Mini Stop. Also, there are restaurants around the loop to provide meals for the runners. Some pricey while others are cheap.

Remember, do not hesitate to approach any of us (organizers and volunteers) during the event for any concern or need.

Cheers,
Jon (who should be sleeping by now)
  

3 comments:

  1. BELATED HAPPY BIRTHDAY, Atty.!!! See you tomorrow!

    ReplyDelete
  2. Happy birthday :)) Alright, now I plan to do 30Km on 4th July!

    What's a waiver?

    ReplyDelete
  3. api bertdey...jj

    ReplyDelete